Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
micheleanne

Just started Accutane- feel dizzy with a sense of vertigo. Is this normal?

Recommended Posts

Hi, all. This is my first time to the forum so I hope I'll be able to benefit from your experiences. I've suffered from moderate acne/oily skin with the occasional nodular break-out for 20 years. And despite not having severe acne, or nodular acne my dermatologist decided to prescribe Accutane since I've not responded to any other treatments. (Not sure if that was a smart decision or not...)

I've been on Accutane for 3 days, is it possible to be feeling what I am feeling so soon? When I woke up on day 4, the room seemed to be spinning in a clockwise direction. For the rest of the day I had slight feelings of vertigo, mixed with a loss of equilibrium. The dizziness got so bad it caused me to dry heave twice through the day. I ended up staying in all day because walking was so awkward, my body kept wanting to lean, or fall to one side. It was almost like having the effects of being drunk, except I did not feel "high" My mind felt clear, and I had a total sense of clarity. Also, and I know this will sound weird- the lower portion of my right leg kept getting warm. It seemed to be getting hot flashes throughout the day.

This sense of disorientation is slightly alarming and I wonder if this could in fact be from the Accutane. Again, I have only taken 3 pills (one 40 mg pill/day). Do these side effects subside, or should I stop treatment? I left a message for my doctor but since it is the weekend, I won't hear anything until Monday.

Have any of you experienced anything like this? Is it normal? How did you cope with it?

Share this post


Link to post
Share on other sites

Hmm, i've never heard of anything like the effects you were going through, umm, by best advice is that you should see if it happens the next morning, or anything else like that weird happens i would deffinatley contact your dermatologist if it continues to happen, it could just be a one time thing,

If it continues to happen it could mean Accutane is manipulating with your brain, and this could lead to phycosis, and you REALLY DON'T WANT THAT, so continue to see what happens, if you expirence weirdness like that again, contact your doctor.

Share this post


Link to post
Share on other sites
Hi, all. This is my first time to the forum so I hope I'll be able to benefit from your experiences. I've suffered from moderate acne/oily skin with the occasional nodular break-out for 20 years. And despite not having severe acne, or nodular acne my dermatologist decided to prescribe Accutane since I've not responded to any other treatments. (Not sure if that was a smart decision or not...)

I've been on Accutane for 3 days, is it possible to be feeling what I am feeling so soon? When I woke up on day 4, the room seemed to be spinning in a clockwise direction. For the rest of the day I had slight feelings of vertigo, mixed with a loss of equilibrium. The dizziness got so bad it caused me to dry heave twice through the day. I ended up staying in all day because walking was so awkward, my body kept wanting to lean, or fall to one side. It was almost like having the effects of being drunk, except I did not feel "high" My mind felt clear, and I had a total sense of clarity. Also, and I know this will sound weird- the lower portion of my right leg kept getting warm. It seemed to be getting hot flashes throughout the day.

This sense of disorientation is slightly alarming and I wonder if this could in fact be from the Accutane. Again, I have only taken 3 pills (one 40 mg pill/day). Do these side effects subside, or should I stop treatment? I left a message for my doctor but since it is the weekend, I won't hear anything until Monday.

Have any of you experienced anything like this? Is it normal? How did you cope with it?

I would stop the medication now.......I would call ur regular doctor and your derm first thing Monday morining. It is not normal to have dizziness on accutane. Accutane effects everyone diffrently and just b/c your only on 40mg doesn't mean that you can't get a reaction. I be grateful you are experincing this now vs half way through or shortly after tx.

http://www.rocheusa.com/products/accutane/pi.pdf

Page 27

Neurological- pusedotumor, dizziness, drowsiness,headache,insomina,lethargy,malaise,nervousness,paresthesias,seizures,

syncope,weakness, storke,

Please see the whole 46 page roche doc by the link posted above for more info.

good luck.

Share this post


Link to post
Share on other sites

Yikes, that sounds really scary, i'm sorry that you had to go through that.

Now, I am by no means an authority on the subjectl, but I find it unlikely that what you are experiencing is related to accutane if you only have ingested three pills. Having said that, it is important to be precautious when it comes to your health. I would contact your derm and report your issue and see what he says. Perhaps take a week off from the medication to see if the effects subside and then try again. If the vertigo returns after restarting tane, then in all liklihood you have your answer; if it doesn't return, then continue on your course and closely monitor your condition. Best of luck.

PS: On a somewhat related note, Vertigo is far and away my all-time favorite movie.

Share this post


Link to post
Share on other sites

Vertigo is a form of dizziness, dizziness is documented in the Roche online document.

The fact that your leg feels warm and having hot flashes, I would stop and call your doctor.

There have been documented reports of accutane causing dizziness/vertigo. Check the insert medicaton guide also that is w/the med from the pharmacy.

Though u only have ingested three days of pills. I have read people who eyes have gotten swollen withthin a couple of days and on lower doses then yours.

I hope u feel better.......

Share this post


Link to post
Share on other sites
Hi, all. This is my first time to the forum so I hope I'll be able to benefit from your experiences. I've suffered from moderate acne/oily skin with the occasional nodular break-out for 20 years. And despite not having severe acne, or nodular acne my dermatologist decided to prescribe Accutane since I've not responded to any other treatments. (Not sure if that was a smart decision or not...)

I've been on Accutane for 3 days, is it possible to be feeling what I am feeling so soon? When I woke up on day 4, the room seemed to be spinning in a clockwise direction. For the rest of the day I had slight feelings of vertigo, mixed with a loss of equilibrium. The dizziness got so bad it caused me to dry heave twice through the day. I ended up staying in all day because walking was so awkward, my body kept wanting to lean, or fall to one side. It was almost like having the effects of being drunk, except I did not feel "high" My mind felt clear, and I had a total sense of clarity. Also, and I know this will sound weird- the lower portion of my right leg kept getting warm. It seemed to be getting hot flashes throughout the day.

This sense of disorientation is slightly alarming and I wonder if this could in fact be from the Accutane. Again, I have only taken 3 pills (one 40 mg pill/day). Do these side effects subside, or should I stop treatment? I left a message for my doctor but since it is the weekend, I won't hear anything until Monday.

Have any of you experienced anything like this? Is it normal? How did you cope with it?

It's a bit late, but don't take any more Accutane until you've spoken with your doctor.

That vertigo is troublesome.

The lower portion of your right leg is warm? Do you have pain when walking? Are you also on birth control? Please contact your doctor ASAP. (blood clot symptoms - warmth in calf area)

Share this post


Link to post
Share on other sites

Sorry to bump an old thread like this but I'm having similar effects.

When I first started taking accutane 2x20mg/a day, I first got like a warm feeling quickly after taking the pill, but no vertigo. Now a month later, I no longer get the warm feeling but I feel dizzy and off balance, not all the time but every now and then I get a feeling of falling down. No other negative effects so far though.

I was wondering if anyone has discussed this with a doctor or has a real answer whether this is serious or a normal side effect.

Thank you

Edited by start

Share this post


Link to post
Share on other sites

Dizziness can be a sign of something serious or maybe it is nothing. Not something anyone on this board can answer. I would speak to your derm, though he will probably say unrelated to accutane or speak to your regular physican.... better safe then sorry.

Share this post


Link to post
Share on other sites

OK, I stopped taking Fish Oil and the dizziness no longer occurs.. it seems fish oil and accutane is a bad combination for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×